Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/family-pregnancy/f/pregnancy/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    New and confused....
    avatar
    MeganT09 posted:
    So, I was on the depo for about 2 and half years. My last shot was back in May 2011 and I started having problems with it. I called my doctor to see if I could switch to the pill before my next shot appointment. I understand that it can take up to a year for the shot to leave your system, but with taking the pill, I started getting my periods back. My husband and I decided to start trying for a baby after my second batch of pills. In October, I got my normal period. In November, it came two days late and lasted all week. There was nothing different about it except for it arriving two days late. I didn't get one for the month of December. I thought that it might come late like it did in November, but it's been almost a week and still nothing. I took a test this week, but it said negative. I'm not trying to stress out about it, but I would just like to know so that I can start taking the necessary precautions. If anyone has any answers or suggestions for me, it would be greatly appreciated
     
    avatar
    rbotello0626 responded:
    Hi!! I was on Depo for about the same time, My last shot was in Jan of 2011. I just saw my OB yesterday and he said it can take a long time to get back on track. I dont know about the pills I didnt take any however I did get a period on 10/08/11 it lasted a week then that was it I havent gotten one again. He gave me Provera it is supposed to regulate my periods. We'll see how that goes. Good luck I hope I gave you a little help
     
    avatar
    Cowgirl6598 responded:
    I was on Depo for 21 months. My last shot was October 2010. I had random periods while on Depo, and very irregular ones after stopping Depo. Even if you have periods, especially irregular ones, you may not be ovulating. The pill will probably give you periods, but will not make you ovulate any sooner. I did not get a regular period until November 2011. My husband and I have been TTC since August 2011 and still no luck. I am on CD28 of my 3rd regular cycle... Hoping this month is finally the month Should start my period either tomorrow or by Saturday, crossing my fingers...

    From what i've heard and people I know who were on Depo, it takes at least a year after your last shot has wore off to ovulate again. But it is different for everyone. Good luck to you!!
     
    avatar
    capriciousangel31 responded:
    http://www.pregnancy-info.net/forums/General_Pregnancy_Questions/How_long_to_get_pregnant_after_depo_/pga-2/

    this a great site to read for people who were on Depo and now ttc, I was depo for 1 round and took me and my husband 2 years of ttc before we got our BFP and now I am 12 weeks along.
    it was nov 2011 when I finally ovulated even though I had my periods pretty much like clock work for those 2 years. I wish you the best of luck and baby dust to you all


    Spotlight: Member Stories

    I am a wife and a mom of two kids. I work at a psych institution as a tech. My boy is 4 and I have a special little girl that is 8. She is not fully d...More

    Helpful Tips

    Acronyms and Lingo
    Here are some of the acronyms used TTC-trying to conceive BFN-big fat negative BFP-big fat positive DDO-days past ovulation BCP-birth ... More
    Was this Helpful?
    23 of 23 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.